Search the Community
Showing results for tags 'mood stabilizers'.
Found 3 results
I believe I’m experiencing rapid cycling. Manic episodes alternated by depressive episodes. I’m thinking it is caused by the fairly high (for me) dose of Effexor. I'm on 112.5mg. One moment I will be very restless and terribly anxious and within a few hours, I am deeply depressed. (It can take longer; it can take up to a day for the depression to come back.)I’ve had an antidepressant (Paxil) induced episode 21 years ago. The psychiatrist put me on mood stabilizers, and I stayed on them for the next twenty years. I went off Lithium about a year ago, with the help of a psychiatrist and naturopath. I tried to go off Effexor, started mid 2018, but didn’t know about this group yet and I went off too fast and ended up in Psychiatry in April/May 2019. I reinstated after that, but I haven’t stabilized yet. It’s been a tough road. Now what do I do? My dose of Effexor is too high, it is maybe the cause of me going manic. But it’s not advisable to withdraw when one isn’t stable yet. I’m not sure what is best. Do I stay on my current dose or withdraw? I sure hope I won’t go into a full blown manic state! I prefer not to go back on Lithium though.
Barbarannamated posted a topic in In the media75% of med students are on antidepressants or stimulants (or both) Posted on September 4, 2017 by Pamela Wible MD http://www.idealmedicalcare.org/75-med-students-antidepressants-stimulants/ "I’ve been on an antidepressant since being premed—18 years now. Little did I know it would be impossible to wean myself off and that my entire class was using Adderall.” I haven't posted an article in years. Please edit as needed.
HopeforBetter1110 posted a topic in Introductions and updatesI've been tapering off of Lamictal for about 5 months now, and won't be done until September 22nd. I'm tapering 25 mg every 2 weeks. I've experienced some withdrawal symptoms with other meds, Effexor being the worst, but coming off of Lamictal is one of the worst things that I've ever experienced. I've put in the time and effort to have bettered myself in order to be stable enough to get off of these medications, but the mental and emotional symptoms are intense. The endless physical side effects just make the emotional parts worse. I have a good support system, but I'm finding myself still wanting to talk to others who have experienced similar situations. I put together a list today of my withdrawal symptoms currently. I'm basically housebound right now, and it is beyond hard. My Current Withdrawal Symptoms: Physical Withdrawal Symptoms 1. Nausea/Vomiting 2. Diarrhea/Constipation 3. Migraines 4. Vision Changes 5. Body Pain/Foot Pain/Muscle Pain/Neck and Shoulder Pain/Stiffness 6. Tooth Pain 7. Bone Pain/Joint Pain/Cracking/Rubbing 8. Gagging/Vomiting from smells, tastes, textures, etc. 9. Easily out of breath/hard to breathe/chest pain 10. Overall weak/low endurance 11. Cold Sweats/Hot Sweats/Hot Flashes/Temperature regulation problems 12. Crawling in my skin/body is uncomfortable 13. Cold symptoms – runny/stuffy nose, sore throat 14. Extreme Fatigue 15. Off-balance/fall/run into things/hurt self often/dizzy 16. Malaise 17. Restless limbs/body 18. Metallic taste in mouth 19. “Brain Zaps” 20. Chest pain/tightness 21. Sensitive skin/Bruise and Bleed easily 22. Sporadic Appetite Emotional/Mental Withdrawal Symptoms 1. Anxiety 2. Unease/Nervous/Paranoid 3. Moody 4. Irritable 5. Anger 6. Rage 7. Depression 8. Crying 9. Emotional Lability 10. Jittery 11. Memory Loss 12. Concentration Issues/Can’t think straight or function 13. Confused/Disoriented 14. Easily scared/gasp from fear 15. Strange/vivid/intense dreams/nightmares Has anybody experienced anything similar to these symptoms?